Kyoto Journal of Mathematics

Toric Fano varieties associated to building sets

Yusuke Suyama

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We characterize building sets whose associated nonsingular projective toric varieties are Fano. Furthermore, we show that all such toric Fano varieties are obtained from smooth Fano polytopes associated to finite directed graphs.

Article information

Kyoto J. Math., Advance publication (2019), 15 pages.

Received: 11 November 2016
Revised: 4 August 2017
Accepted: 8 August 2017
First available in Project Euclid: 10 September 2019

Permanent link to this document

Digital Object Identifier

Primary: 14M25: Toric varieties, Newton polyhedra [See also 52B20]
Secondary: 14J45: Fano varieties 05C20: Directed graphs (digraphs), tournaments

toric Fano varieties building sets nested sets directed graphs


Suyama, Yusuke. Toric Fano varieties associated to building sets. Kyoto J. Math., advance publication, 10 September 2019. doi:10.1215/21562261-2019-0034.

Export citation


  • [1] C. De Concini and C. Procesi, Wonderful models of subspace arrangements, Selecta Math. (N.S.) 1 (1995), no. 3, 459–494.
  • [2] A. Higashitani, Smooth Fano polytopes arising from finite directed graphs, Kyoto J. Math. 55 (2015), no. 3, 579–592.
  • [3] M. Øbro, An algorithm for the classification of smooth Fano polytopes, preprint, arXiv:0704.0049v1 [math.CO].
  • [4] T. Oda, Convex Bodies and Algebraic Geometry: An Introduction to the Theory of Toric Varieties, Ergeb. Math. Grenzgeb. (3) 15, Springer, Berlin, 1988.
  • [5] A. Postnikov, Permutohedra, associahedra, and beyond, Int. Math. Res. Not. IMRN 2009, no. 6, 1026–1106.
  • [6] Y. Suyama, Toric Fano varieties associated to finite simple graphs, Tohoku Math. J. (2) 71 (2019), no. 1, 137–144.
  • [7] A. Zelevinsky, Nested complexes and their polyhedral realizations, Pure Appl. Math. Q. 2 (2006), no. 3, 655–671.